Alabama, 2007Damaging Wind in Alabama, July 7, 2007
July 7, 2007 · NWS TAE · 1 event in 1 county or zone
A severe thunderstorm caused wind damage south and southwest of Abbeville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm caused wind damage south and southwest of Abbeville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 7, 1:46 PM CST, 22 minutes earlier.
Area forecast discussion, Jul 7, 1:46 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT SAT JUL 7 2007
.SYNOPSIS...17 UTC SURFACE ANALYSIS SHOWS THE 1012MB SURFACE LOW
PRESSURE SYSTEM CENTERED JUST SOUTHWEST OF GREENWOOD MS. THIS
SURFACE LOW IS MOVING DUE EAST...OR PERHAPS JUST SOUTH OF DUE EAST
OVER THE LAST SEVERAL HOURS. VISIBLE SATELLITE AND RADAR DATA SHOWS
A RATHER STRONG LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A
SURFACE TROF AHEAD OF THIS LOW ACROSS SOUTHEASTERN MISS AND
SOUTHWESTERN ALABAMA. A FEW STRONG STORMS HAVE ALSO DEVELOPED WELL
AHEAD OF THIS LINE OVER SOUTHEASTERN ALABAMA AND THE FLORIDA
PANHANDLE.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY.
ACTIVITY CURRENTLY ONGOING IS EXPECTED TO SPREAD AND CONTINUE
THROUGH THE EVENING AND OVERNIGHT HOURS IN RESPONSE TO THE EASTWARD
MOVING SURFACE LOW AND UPPER LEVEL DISTURBANCE. CURRENT THINKING IS
THAT AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON WITH
TEMPERATURES SOARING INTO THE LOWER 90S...THUNDERSTORMS WILL BEGIN
TO DEVELOP AND SPREAD WESTWARD. THE SOUTHWESTERLY FLOW WILL SERVE TO
PUSH THE PANHANDLE SEA BREEZE FURTHER INLAND AND ALSO HELP INITIATE
AND SPREAD STORMS FURTHER INLAND AS WELL. THE PREVIOUS MCD FROM SPC
INDICATED THE POSSIBILITY FOR SOME LOW END SEVERE STORMS FURTHER TO
THE WEST...GENERALLY JUST OUTSIDE OF OUR CWA...ASSOCIATED WITH A LOW
LEVEL SPEED MAX. VWPS AT KEOX AND KMOB DO SHOW AN ACCELERATION OF
THE WIND FIELD IN THE LOWEST 3 KM...BUT THE FLOW IS LARGELY
UNIDIRECTIONAL. SOME STORMS HOWEVER...COULD BE LOCALLY STRONG TO
SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. CONFIGURED POPS
CLOSELY TO CURRENT CONDITIONS WITH HIGHER POPS IN THE WEST TAPERING
DOWN TO CHANCE IN THE WEST FOR TONIGHT.
THE MODELS REALLY ARE NOT IN GOOD AGREEMENT BEYOND 00Z TONIGHT.
CONSIDERING THE FACT THAT THE GFS HAS BEEN USED FOR THE PREVIOUS
FORECASTS AND HAS BEEN VERIFYING WELL WITH THE EASTWARD MOVEMENT OF
THE SURFACE LOW...DECIDED TO STICK CLOSE TO THE GFS SOLUTION FOR THE
SHORT TERM FORECAST.
SUNDAY...SURFACE LOW MOVES FURTHER EAST BY AFTERNOON...BUT STILL
KEEPS MUCH OF THE QG FORCING JUST OUTSIDE THE FORECAST AREA. THE MET
POPS ARE BY AND LARGE 20 TO 30 PERCENT LOWER THAN THE MAV
COUNTERPARTS. I THINK THE MAV IS PRETTY CLOSE AND SEE NO REASON TO
DEVIATE FROM ITS FORECAST. DEEP LAYER MOISTURE AND LIFT IS MAXIMIZED
IN THE NORTHERN PORTION OF THE CWA...SO WILL GO WITH 50 POPS UP
THERE AND TAPER DOWN TO 30 POPS ACROSS THE SOUTHERN TIER.
SUNDAY NIGHT...LINGERING CONVECTION SHOULD DIMINISH AFTER
MIDNIGHT...BUT WILL KEEP POPS IN THROUGH THE NIGHT TIME HOURS BASED
ON THE TRENDS WEVE SEEN THE PAST COUPLE OF NIGHTS.
MONDAY...GFS AND NAM ARE KEEPING PLENTY OF MOISTURE AROUND BY MONDAY
AS A WEAK IMPULSE MOVES ACROSS CENTRAL ALABAMA. CONFIDENCE IN THIS
PART OF THE FORECAST IS LOWER THAN NORMAL AND WILL UNDERCUT GUIDANCE
POPS ABOUT 10 TO 20 PERCENT ACROSS THE BOARD.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
UPR RIDGING WILL CONTINUE TO BUILD OVER THE AREA THROUGH THURSDAY
WITH SFC RIDGING ALSO EXPECTED TO STRENGTHEN. THUS COULD SEE A
PERIOD OF HOT AND DRY CONDITIONS DEVELOP OVER THE AREA THRU THURS.
MORE TYPICAL SHALLOW SEA BREEZE CLIMO POPS AND TEMPS ON TUES AS WE
BEGIN THE TRANSITION PERIOD. IF THIS TREND CONTINUES WITH BOTH THE
GFS AND ECMWF...POPS LOWER TO SLIGHT CHANCE AND TEMPS INCREASE TO
THE MID TO UPPER 90S ESPECIALLY WED INTO THURS. THEN THE GULF RIDGE
STARTS TO BREAK DOWN BY FRIDAY TRANSLATING TO A RETURN OF THE DEEP
LAYERED MOISTURE AND INCREASED COVERAGES OF AFTERNOON SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE AND INTENSITY ACROSS THE AREA THROUGH THE AFTERNOON AND
EVENNG HOURS...AS A DISTURBANCE OVER MISSISSIPPI MOVES SLOWLY TO
EASTWARD ACROSS NORTHERN ALABAMA AND GEORGIA TONIGHT. MVFR TO LIFR
CIGS AND VSBYS LIKELY IN VICINITY OF THUNDERSTORMS. CONVECTIVE
ACTIVITY LIKELY TO CONTINUE INTO THE NIGHTTIME HOURS...ESPECIALLY
OVER GEORGIA...AND AREAS OF MVFR OR LIFR CIGS IN FOG ARE LIKELY TO
DEVELOP BEFORE DAYBREAK...ESPECIALLY IN AREAS THAT RECEIVE
SIGNIFICANT RAINFALL. MORE CONVECTIVE ACTIVITY IS EXPECTED TO
DEVELOP ON SUNDAY AFTERNOON...ESPECIALLY OVER SOUTHWEST AND SOUTH
CENTRAL GEORGIA.
&&
.MARINE...
WINDS AND SEAS HAVENT SHOWN MUCH OF AN INCREASE YET...BUT THIS IS
EXPECTED BY LATER THIS EVENING AS THE PRESSURE GRADIENT TIGHTENS A
LITTLE MORE. INCLUDED 4 FOOT SEAS OFFSHORE LATE TONIGHT AND INTO
TOMORROW. WINDS AND SEAS SHOULD DIMINISH ONCE AGAIN BY MONDAY AS
HIGH PRESSURE BUILDS IN.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 94 75 92 73 / 40 40 20 40 20
PANAMA CITY 79 90 79 91 77 / 50 30 20 30 20
DOTHAN 75 90 75 90 74 / 60 50 30 40 30
ALBANY 74 91 75 91 73 / 60 50 40 50 30
VALDOSTA 73 94 75 92 74 / 50 50 30 40 30
CROSS CITY 73 93 75 90 73 / 30 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE
&&
AVIATION/FIRE WEATHER...DUVAL
SHORT TERM/MARINE...GODSEY
LONG TERM...BLOCK
Hazardous weather outlook, Jul 7, 3:30 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EDT SAT JUL 7 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-080930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
530 AM EDT SAT JUL 7 2007 /430 AM CDT SAT JUL 7 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A DEEP LAYER LOW PRESSURE SYSTEM WILL MOVE EASTWARD TOWARDS THE
REGION...AND PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
TO THE AREA THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED...
HOWEVER THE PROLONGED PERIOD OF THIS EVENT CAN GENERATE LOCALLY
HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING BEGINNING LATE
AFTERNOON AND INTO TONIGHT. THE FOCUS WILL BE ACROSS SOUTHEAST
ALABAMA AND THE NORTHERN TIER COUNTIES OF SOUTHERN GEORGIA.
THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS LATER TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY....THE ABOVE SYSTEM
WILL MOVE AWAY FROM THE AREA BY MONDAY. RAIN WILL LINGER ON
MONDAY INTO TUESDAY. THEN MUCH LOWER CHANCES FOR RAIN ARE EXPECTED
BY WEDNESDAY. RAIN CHANCES WILL BEGIN TO INCREASE AGAIN ON FRIDAY.
NO SEVERE WEATHER IS ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
24-BLOCK
In the hours before
Special weather statement, Jul 7, 1:05 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT SAT JUL 7 2007
ALZ068-071945-
GENEVA-
205 PM CDT SAT JUL 7 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN GENEVA
COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 245 PM CDT
AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HARTFORD...OR 11 MILES NORTH OF
BONIFAY...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
SLOCOMB BY 230 PM CDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Jul 7, 1:26 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SAT JUL 7 2007
ALZ066-067-072015-
DALE-HENRY-
226 PM CDT SAT JUL 7 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN DALE AND
HENRY COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 315 PM CDT
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CLIO...OR 11 MILES NORTHEAST
OF OZARK...MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Henry
- When
- July 7, 2:08 PM CST to 2:10 PM CST
- Where
- Henry County, 3 mi SW of Abbeville to 3 mi SE of Abbeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.539, -85.286
Several trees and utility poles were down near County Road 40, U.S. Highway 431 and State Highway 27, as well as County Road 53.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 7 to 10, 20072 deaths · 2 events
- Damaging Winds in Alabama, July 7, 2007$37,000 · 50 kt wind · 2 events
- Tornado in Florida, July 7, 2007$30,000 · EF0 · 1 event
- Tornado and Flash Flooding in Texas, July 7, 2007$20,000 · EF0 · 3 events
- Tornado and Damaging Wind in Mississippi, July 7, 2007$20,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 7, 2007$20,000 · 60 kt wind · 2 events
- Damaging Winds in Florida, July 7, 20071 injured · 67 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 7, 20071.25 in hail · 9 events
- Hail and Damaging Wind in Montana, July 7, 20071 in hail · 8 events
- Flash Flooding in Texas, July 7, 20077 events
- Hail and Damaging Winds in South Dakota, July 7, 200756 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, July 7, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43687.